Arkansas, 2024

Flood in Arkansas, June 11, 2024

June 11, 2024 · NWS LZK · 1 event in 1 county or zone

Heavy rain brought flooding to the Black River at Black Rock for a short time on June 11, 2024.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Heavy rain brought flooding to the Black River at Black Rock for a short time on June 11, 2024.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 11, 5:46 AM CST, 59 minutes earlier.

Area forecast discussion, Jun 11, 5:46 AM CST, 59 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
646 AM CDT Tue Jun 11 2024

...New AVIATION...

.SHORT TERM...
(Today through Wednesday Night)
Issued at 409 AM CDT Tue Jun 11 2024

The Mid-South was under the influence of a broad sfc ridge that
extended fm the western Great Lakes southward into the Ozarks.
Cooler and somewhat drier air contd to filter into the FA via a
light E/NE wind flow. Abundant high clouds were noted acrs the
region early this mrng, assocd with an upper lvl system to the west.
Predawn temps ranged fm the upper 50s to the upper 60s.

Not much new to discuss regarding the weather the next few days as
the sfc ridge wl persist acrs the region. The aforementioned upper
system wl track sloly to the east into Wed. It still appears that
any precip assocd with this feature wl stay to our southwest.

Otherwise, temps are expected to rmn close to seasonal norms today,
with highs in the 80s. Highs on Wed wl begin to inch up a few
degrees as upper heights start to incrs. This trend wl cont beyond
this fcst PD.

&&

.LONG TERM...
(Thursday through Monday)
Issued at 409 AM CDT Tue Jun 11 2024

The period will begin with high pressure building over the region
from the central/southern Plains. Under the ridge, mostly dry
conditions are expected, and hot temperatures are in the forecast
Friday through the weekend.

While well above normal temperatures will be noted, heat index
values will not be an issue initially. Given dewpoints in the
50s/60s the first couple days of the period, heat indices will
fall short of triple digits. However, moisture will slowly
increase with time, and much of the state except the
Ozark/Ouachita Mountains will experience heat indices from 100 to
105 degrees on Sunday.

Early next week, the ridge will wobble to the east. There is some
indication that tropical moisture will head this way from the Gulf
Coast on Monday. Temperatures will not be as hot, and there will be
isolated to scattered showers and thunderstorms during the
afternoon/evening.

&&

.AVIATION...
(12Z TAFS)
Issued at 643 AM CDT Tue Jun 11 2024

VFR conds wl prevail with periods of high clouds expected. A few
mid lvl clouds may work into southwestern sections later today.

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...44
LONG TERM....46
AVIATION...44
Hazardous weather outlook, Jun 11, 2:51 AM CST, 3 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
351 AM CDT Tue Jun 11 2024

ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-121000-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
351 AM CDT Tue Jun 11 2024

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

High temperatures later this week will be topping out well into
the 90s. Meanwhile, relative humidity levels will also be
increasing, resulting in heat indices approaching the century
mark in many areas heading into the weekend.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

44

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Lawrence

When
June 11, 6:45 AM CST to 2:00 PM CST
Where
Lawrence County, 1.01 mi NNE of Black Rock to 1.72 mi NNW of Powhatan
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
36.114, -91.095

Heavy rain brought flooding to the Black River at Black Rock in mid June.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2024Every state in 2024This day in weather historyWarnings in Arkansas, June 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1196876.